[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.206.175.155. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1951

FIXED DRUG ERUPTION AND EPIDIDYMITIS DUE TO ANTIPYRINE

AMA Arch Derm Syphilol. 1951;64(2):198-199. doi:10.1001/archderm.1951.01570080082013
Abstract

Brocq1 in 1894 introduced the term "fixed drug eruption" to denote an unusual form of eruption produced by the ingestion of antipyrine. The chief characteristic of this eruption was that it recurred in the primarily affected area each time antipyrine was taken. The manifestations were erythematous, pigmentary or vesiculobullous plaques sometimes involving the mucosal orifices. The term "fixed"2 has since been extended to various types of eruptions, such as urticarial, erythematous or eczematous ones, that reappear in the parent site as a result of the use of a drug. J. Jadassohn3 extended the term "fixed" to include extracutaneous effects from drugs characterized by the recurrence of symptoms in the original sites in tissues other than the skin or mucous membranes. The case reported below is an example of a typical fixed drug eruption and an unusual extracutaneous effect, an epididymitis, due to the ingestion of antipyrine.

REPORT OF A CASE 

×